Communications in Analysis and Geometry

Volume 23 (2015)

Number 5

Hyperbolic semi-adequate links

Pages: 993 – 1030



David Futer (Department of Mathematics, Temple University, Philadelphia, Pennsylvania, U.S.A.)

Efstratia Kalfagianni (Department of Mathematics, Michigan State University, East Lansing, Mich., U.S.A.)

Jessica S. Purcell (Department of Mathematics, Brigham Young University, Provo, Utah, U.S.A.)


We provide a diagrammatic criterion for semi-adequate links to be hyperbolic. We also give a conjectural description of the satellite structures of semi-adequate links. One application of our result is that the closures of sufficiently complicated positive braids are hyperbolic links.

Full Text (PDF format)

Published 1 February 2016